Gabapentin and Hair Loss

After 6 months of excruciating pain, I was prescribed Gabapentin. I took this drug in January 2018 for nerve pain related to a herniated disc in C6 and C7. I took the drug for a month while waiting for a disc replacement surgery. On the day of my last appointment before the surgery, I woke up pain-free!!! No pain since. I could not believe how fortunate I was. Was it the drug? Did my body heal? I didn’t care as long as I was pain free. We postponed the surgery. If the pain returned, then we would move forward. 2 months later, I still have no pain. Then, I notice there is a little extra hair when I brush or wash my hair. It turned into handfuls of hair! I had waist length, full-bodied hair – so much that I fought to wrap a ponytail holder around my hair twice.

It is June 2018 and I can now wrap a ponytail holder 6 times. Yes 6 and it’s loose!!!! When I touch my hair, I pull back loose strains. From May to June, I have lost an estimated 75% of my hair. If I had known this was the results, I never would have taken this pill. There are other options. I have started taking folic acid in hopes it will trigger the hair follicles to begin regrowing.

Hair loss side effects like shedding, decreasing volume, dullness, etc. have been reported with medications like Gabapentin Neurontin.

Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments0

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =